MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 01/05/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that there was a fatal incident/death occurred due to a major bleeding after an ¿est¿ case (papillotomy of the duodenum) due to wrong direction of the single use 3-lumen sphincterotome used during the procedure.Reportedly, there was no fault with the device.Follow-up update stated that "est" procedure was completed end of last year and at the beginning of the year, bleeding occurred when the eplbd was performed with a balloon (endoscopic papillary large balloon dilation) and the stone was removed and sems ((self expandible metallic stent) was placed.That night the patient vomited blood and the sems deviated to the nipple side, perforation occurred, and patient suffered major bleeding leading to death.Follow-up with the customer was conducted for patient/ procedural details, medical/surgical intervention/treatment given and event details; however, no further update has been received at the time of the report.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was determined that the patient death was not caused by the subject device.However, the root cause could not be determined.This supplemental report includes a correction to d4 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the patient underwent an endoscopic sphincterotomy (est) procedure on (b)(6) 2023.The endoscopic papillary large balloon dilatation (eplbd) was performed over a week later ((b)(6) 2024).Although the estimated blood loss was not provided, the bleeding was described as ¿major¿ and occurred near the patient¿s nipple.The patient¿s cause of death was hemorrhage.An autopsy was not performed.The subject device was discarded by the facility.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18689317
Report Number9614641-2024-00347
Device Sequence Number17741347
Product Code KNS
UDI-Device Identifier04953170382604
UDI-Public04953170382604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Device Lot Number36V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown